Alert archive / Tennessee / River Flood Advisories in 2012

River Flood Advisory 5, NWS Nashville, TN

July 20, 2012Bedford County, Tennessee

NWS Nashville, TN issued this river flood advisory at Jul 20, 2012, 7:01 AM CDT for Bedford County, Tennessee. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jul 20, 2012, 7:01 AM CDT (12:01 UTC)
Expired
Jul 20, 2012, 4:00 PM CDT
In force
9 hr
Issued by
NWS Nashville, TN

County Bedford County, TN

The river

Written for the forecast point Wartrace Creek at Wartrace (WRTT1).

Action stage
9 ft
Minor stage
14 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03597590, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

125 
WGUS84 KOHX 201201
FLSOHX
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE NASHVILLE TN 
701 AM CDT FRI JUL 20 2012

 
...THE NATIONAL WEATHER SERVICE IN NASHVILLE, TN HAS ISSUED A FLOOD ADVISORY FOR
THE FOLLOWING RIVERS IN MIDDLE TENNESSEE...

  WARTRACE CREEK NEAR WARTRACE AFFECTING BEDFORD COUNTY 

. WIDESPREAD HEAVY RAINS OF TWO TO FOUR INCHES HAS FALLEN ACROSS MIDDLE TENNESSE OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WARTRACE HAS RISEN ABOVE ADVISORY STAGE AND MAY SEE A CONTINUED RISE OVER THE 
NEXT FEW HOURS...HOWEVER NO SIGNIFICANT FLOODING IS EXPECTED.
STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION 
FROM THE NATIONAL WEATHER SERVICE.

&&

TNC003-210001-
/O.NEW.KOHX.FL.Y.0005.120720T1201Z-120721T2355Z/
/WRTT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
701 AM CDT FRI JUL 20 2012

THE NATIONAL WEATHER SERVICE IN NASHVILLE, TN HAS ISSUED A
* FLOOD ADVISORY FOR
  THE WARTRACE CREEK NEAR WARTRACE
* AT 06AM FRIDAY THE STAGE WAS 9.5 FEET.
* FLOOD STAGE IS 14.0 FEET.
* AT 9.0 FEET...WATER BEGINS TO INUNDATE WINETTE AYERS PARK

$$
2 follow-up statements
504 
WGUS84 KOHX 201635
FLSOHX
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE NASHVILLE TN 
1135 AM CDT FRI JUL 20 2012

 
...THE FLOOD ADVISORY HAS ENDED FOR THE WARTRACE CREEK...

  WARTRACE CREEK NEAR WARTRACE AFFECTING BEDFORD COUNTY 
 
. WARTRACE CREEK HAS FALLEN BELOW ADVISORY STAGE.THIS WILL BE THE LAST STATEMENT
ISSUED FOR THIS EVENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION 
FROM THE NATIONAL WEATHER SERVICE.

&&

TNC003-210435-
/O.CON.KOHX.FL.Y.0005.000000T0000Z-120721T2355Z/
/WRTT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1135 AM CDT FRI JUL 20 2012

THE FLOOD ADVISORY HAS ENDED FOR
  THE WARTRACE CREEK NEAR WARTRACE
* AT THIS TIME.
* AT 11AM FRIDAY THE STAGE WAS 8.4 FEET.
* FLOOD STAGE IS 14.0 FEET.
* THE RIVER WILL CONTINUE TO FALL.
* AT 9.0 FEET...WATER BEGINS TO INUNDATE WINETTE AYERS PARK

$$
737 
WGUS84 KOHX 202050
FLSOHX
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE NASHVILLE TN 
350 PM CDT FRI JUL 20 2012

 
...THE FLOOD ADVISORY HAS EXPIRED FOR THE WARTRACE CREEK...
 
  WARTRACE CREEK NEAR WARTRACE AFFECTING BEDFORD COUNTY
. WARTRACE CREEK HAS RETURNED TO NORMAL LEVELS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION 
FROM THE NATIONAL WEATHER SERVICE.

&&

TNC003-202120-
/O.EXP.KOHX.FL.Y.0005.000000T0000Z-120720T2100Z/
/WRTT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
350 PM CDT FRI JUL 20 2012

THE FLOOD ADVISORY HAS EXPIRED FOR
  THE WARTRACE CREEK NEAR WARTRACE
* AT 03PM FRIDAY THE STAGE WAS 3.9 FEET.
* FLOOD STAGE IS 14.0 FEET.
* THE RIVER WILL CONTINUE TO FALL TO NEAR  FEET BY .

$$

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Jul 20, 6:01 AM CDT, 1 hour earlier.

Area forecast discussion, Jul 20, 6:01 AM CDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
601 AM CDT FRI JUL 20 2012

.AVIATION 12Z DISCUSSION...
FRONTAL BOUNDARY TO PUSH TOWARD MIDDLE TN TODAY. THE BOUNDARY WILL
REACH SOUTHERN MIDDLE TN AND BEGIN TO WEAKEN AFT 00Z. THUS...CONVECTION
TODAY WILL BE PRIMARILY CONFINED TO SOUTHERN AREAS. PRECIP CHANCES SHOULD
END AFT 02Z FOR THE CSV AREA. OTW...LOW LEVEL MOISTURE WILL STILL
REMAIN DESPITE THE SOUTHWARD MOVEMENT OF THE FRONT. THUS....IFR
CONDITIONS EXPECTED AFT 06Z.

&&

.PREV DISCUSSION... /ISSUED 401 AM CDT FRI JUL 20 2012/

SHORT TERM...COLD FRONT APPROACHED THE MID STATE WITH GUSTO
OVERNIGHT, WITH MOST AREAS RECEIVING THUNDERSTORMS, LOTS OF LIGHTNING,
HEAVY RAINFALL, AND GUSTY WINDS. AT 08Z, THE COLD FRONT WAS STILL
NORTH OF OUR AREA, NEAR PADUCAH.

BASED ON DOPPLER RADAR ESTIMATES, A NUMBER OF LOCATIONS HAVE HAD
RAINFALL AMOUNTS SINCE YESTERDAY EVENING IN THE 2 TO 4 INCH RANGE.
THUS, ANY HEAVY RAINS THAT FALL TODAY OVER THOSE AREAS WILL LIKELY CAUSE
RAPID RUN OFF, THEREBY INCREASING THE POSSIBILITY OF PONDING AND
ISOLATED FLOODING. SEVERAL AREAL FLOOD ADVISORIES HAVE ALREADY
BEEN ISSUED FOR PARTS OF THE MID STATE AROUND THE NASHVILLE METRO AREA.

EXPECT THE COLD FRONT TO SLIDE SLOWLY EASTWARD TODAY, REACHING
THE I-65 CORRIDOR BY 00Z/SAT. THE FRONT THEN PLODS ON TOWARD THE
CUMBERLAND PLATEAU TONIGHT, WHERE IT BECOMES QUASI-STATIONARY. THE
FRONT THEN ACTUALLY STARTS TO PUSH BACK TO THE WEST SUNDAY AND
SUNDAY NIGHT.

HAVE CLOSELY TIED POP, WX AND PRECIP GRID VALUES TO MOVEMENT OF
SURFACE FRONT AND LOCATION OF BAND OF DEEPEST MOISTURE THROUGH TOMORROW.
AFTER THAT, EVEN THOUGH SURFACE WINDS TURN SOUTHERLY AREA-WIDE,
BAND OF DEEP MOISTURE OVER SOUTHERN AND EASTERN COUNTIES IS SLOW
TO DISSIPATE, AND WILL SERVE AS A FOCUS FOR ENHANCED THUNDERSTORM
DEVELOPMENT THROUGH TUESDAY.

IN ADDITION TO THE HEAVY RAINFALL, EXPECT SOME THUNDERSTORMS
TODAY TO HAVE GUSTY WINDS TO 4O TO 50 MPH (SIMILAR TO LAST NIGHT'S
STORMS). A FEW STORMS COULD ALSO BECOME BRIEFLY SEVERE OVER
EASTERN AND AND SOUTHERN COUNTIES.

LONG TERM...AS WE HEAD INTO THE EXTENDED FORECAST, AFTER NEXT
TUESDAY, EXPECT A TRANSITION TO A NORTHWEST FLOW PATTERN (WITH THE
BEST CHANCE FOR THUNDERSTORMS ACROSS NORTHERN AND EASTERN SECTIONS
OF THE MID STATE), FOLLOWED BY UPPER RIDGE AND HOT TEMPERATURES
BUILDING BACK IN FROM THE WEST BY LATE NEXT WEEK.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

21
Hazardous weather outlook, Jul 20, 5:01 AM CDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
501 AM CDT FRI JUL 20 2012

TNZ005>011-022>034-056>066-075-077>080-093>095-211015-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
501 AM CDT FRI JUL 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR SOUTHERN
PORTIONS OF MIDDLE TN.

A FRONTAL BOUNDARY WILL PUSH SOUTHWARD TOWARD MIDDLE TN TODAY.
INSTABILITY LEVELS...PARTICULARLY ACROSS SOUTHERN MIDDLE
TN...WILL ELEVATE AS TEMPERATURES WARM. AS A RESULT...SEVERE
THUNDERSTORMS WILL BE POSSIBLE...PRIMARILY ACROSS SOUTHERN MIDDLE
TN. LARGE HAIL AND DAMAGING WINDS WILL BE THE CHIEF SEVERE WEATHER
THREATS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

WARM AND HUMID CONDITIONS WILL CONTINUE WITH CHANCES...THOUGH
LOWER...FOR SHOWER AND THUNDERSTORM DEVELOPMENT.
HOWEVER...WIDESPREAD OR ORGANIZED SEVERE WEATHER IS NOT EXPECTED
AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

21

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 7:55 PM CDTSevere Thunderstorm WarningOHXCheatham, Montgomery, Robertson35 min
Jul 19, 8:27 PM CDTSevere Thunderstorm WarningOHXDavidson, Robertson, Sumner33 min
Jul 19, 8:51 PM CDTSevere Thunderstorm WarningOHXClay, Jackson, Macon, Overton, Smith54 min
Jul 19, 8:56 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Robertson, Sumner34 min
Jul 19, 9:00 PM CDTSevere Thunderstorm WarningOHXRobertson, Sumner, Wilson15 min
Jul 19, 9:23 PM CDTSevere Thunderstorm WarningOHXMacon, Smith, Sumner, Trousdale, Wilson37 min
Jul 19, 9:29 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Sumner, Wilson31 min
Jul 19, 9:36 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson24 min
Jul 19, 9:46 PM CDTSevere Thunderstorm WarningOHXClay, Jackson, Macon, Overton, Pickett, Smith29 min
Jul 19, 9:57 PM CDTSevere Thunderstorm WarningOHXMacon, Smith, Sumner, Trousdale, Wilson33 min
Jul 19, 10:00 PM CDTSevere Thunderstorm WarningOHXDickson, Houston, Montgomery, Stewart45 min
Jul 19, 10:01 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Rutherford, Sumner, Williamson and 1 more29 min
Jul 19, 10:14 PM CDTSpecial Weather StatementOHXFentress, Jackson, Overton, Putnam46 min
Jul 19, 10:29 PM CDTSpecial Weather StatementOHXDavidson, Smith, Williamson, Wilson31 min
Jul 19, 10:41 PM CDTSevere Thunderstorm WarningOHXDavidson, Rutherford, Williamson19 min
Jul 19, 10:59 PM CDTSpecial Weather StatementOHXCannon, Cumberland, DeKalb, Putnam, Rutherford, White and 1 more31 min
Jul 19, 11:18 PM CDTSpecial Weather StatementOHXStewart27 min
Jul 19, 11:36 PM CDTSpecial Weather StatementOHXRobertson, Sumner24 min
Jul 20, 12:20 AM CDTSpecial Weather StatementOHXMontgomery40 min
Jul 20, 12:26 AM CDTSevere Thunderstorm WarningOHXDavidson, Wilson49 min
Jul 20, 12:41 AM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Montgomery34 min
Jul 20, 1:32 AM CDTAreal Flood AdvisoryOHXDavidson, Rutherford, Williamson, Wilson3 hr
Jul 20, 2:56 AM CDTAreal Flood AdvisoryOHXDickson, Hickman, Maury, Williamson3 hr
Jul 20, 3:57 AM CDTAreal Flood AdvisoryOHXDavidson, Sumner, Wilson2 hr

Nearby

River Flood Advisories in Tennessee, 2012Every river flood advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.